Alert archive / California / Red Flag Warnings in 2009

Red Flag Warning 3, NWS Los Angeles, CA

May 12, 2009

NWS Los Angeles, CA issued this red flag warning at May 12, 2009, 9:30 AM PDT. It took effect at May 12, 2009, 5:00 PM PDT. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2009, 9:30 AM PDT (16:30 UTC)
In effect from
May 12, 2009, 5:00 PM PDT
Expired
May 14, 2009, 11:00 AM PDT
In force
42 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KLOX 121630
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
930 AM PDT TUE MAY 12 2009

...RED FLAG WARNING IN EFFECT FOR THE SANTA YNEZ RANGE AND THE SOUTH
COAST OF SANTA BARBARA COUNTY FROM 5 PM THIS AFTERNOON THROUGH
11 AM THURSDAY MORNING DUE TO GUSTY NORTH WINDS AND LOW RELATIVE
HUMIDITY...

.HIGH PRESSURE WILL BEGIN TO BUILD INTO NORTHERN AND CENTRAL
CALIFORNIA IN THE WAKE OF A WEAK WEATHER SYSTEM PASSING THROUGH
THE PACIFIC NORTHWEST. THIS WILL BRING ANOTHER ROUND OF NORTH
SUNDOWNER WINDS TO THE SANTA YNEZ RANGE AND COASTAL AREAS OF
SOUTHERN SANTA BARBARA COUNTY BEGINNING LATE THIS AFTERNOON AND
CONTINUING THROUGH THURSDAY MORNING. AT THE SAME TIME...HUMIDITY
LEVELS WILL FALL TO VERY LOW LEVELS...REACHING THE TEENS AND EVEN
LOCAL SINGLE DIGIT READINGS. WITH CONSIDERABLE DEAD FUELS...THERE
IS HIGH POTENTIAL THAT CRITICAL FIRE WEATHER CONDITIONS WILL
OCCUR. COMPUTER MODELS ARE SHOWING THAT ANOTHER NIGHT OF STRONG
WINDS IS POSSIBLE THURSDAY NIGHT AND THE POTENTIAL EXISTS THAT THE
RED FLAG WARNING MAY NEED TO BE EXTENDED BEYOND THURSDAY MORNING.

CAZ239-130030-
/O.UPG.KLOX.FW.A.0002.090513T0000Z-090514T1800Z/
/O.NEW.KLOX.FW.W.0003.090513T0000Z-090514T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-
930 AM PDT TUE MAY 12 2009

...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
PDT THURSDAY DUE TO GUSTY NORTH WINDS AND LOW RELATIVE
HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

NORTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH BELOW PASSES
AND CANYONS ARE POSSIBLE ALONG THE SOUTH COAST OF SANTA BARBARA
COUNTY BEGINNING LATE THIS AFTERNOON AND CONTINUING THROUGH
THURSDAY MORNING. THE STRONGEST WINDS WILL BE IN THE EVENING HOURS
EACH DAY. IN ADDITION...RELATIVE HUMIDITY VALUES WILL FALL TO
CRITICAL LEVELS WITH MINIMUMS VALUES IN THE TEENS AND EVEN SINGLE
DIGITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

CAZ252-130030-
/O.UPG.KLOX.FW.A.0002.090513T0000Z-090514T1800Z/
/O.NEW.KLOX.FW.W.0003.090513T0000Z-090514T1800Z/
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
930 AM PDT TUE MAY 12 2009

...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
PDT THURSDAY DUE TO GUSTY NORTH WINDS AND LOW RELATIVE
HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

NORTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 55 MPH THROUGH PASSES
AND CANYONS AND OVER RIDGES ARE POSSIBLE ACROSS THE SANTA YNEZ
RANGE BEGINNING LATE THIS AFTERNOON AND CONTINUING THROUGH
THURSDAY MORNING. THE STRONGEST WINDS WILL BE IN THE EVENING HOURS.
IN ADDITION...RELATIVE HUMIDITY VALUES WILL FALL TO CRITICAL
LEVELS WITH MINIMUMS VALUES IN THE TEENS AND EVEN SINGLE DIGITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

WOFFORD
5 follow-up statements
000 
WWUS86 KLOX 122233
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
333 PM PDT TUE MAY 12 2009

...RED FLAG WARNING IN EFFECT FOR THE SANTA YNEZ RANGE AND THE
SOUTH COAST OF SANTA BARBARA COUNTY FROM 5 PM THIS AFTERNOON
THROUGH 11 AM THURSDAY MORNING DUE TO GUSTY NORTH WINDS AND LOW
RELATIVE HUMIDITY...

.HIGH PRESSURE WILL BEGIN TO BUILD INTO NORTHERN AND CENTRAL
CALIFORNIA IN THE WAKE OF A WEAK WEATHER SYSTEM PASSING THROUGH
THE PACIFIC NORTHWEST. THIS WILL BRING ANOTHER ROUND OF NORTH
SUNDOWNER WINDS TO THE SANTA YNEZ RANGE AND COASTAL AREAS OF
SOUTHERN SANTA BARBARA COUNTY BEGINNING LATE THIS AFTERNOON AND
CONTINUING THROUGH THURSDAY MORNING. AT THE SAME TIME...HUMIDITY
LEVELS WILL FALL TO VERY LOW LEVELS...REACHING THE TEENS AND EVEN
LOCAL SINGLE DIGIT READINGS. WITH CONSIDERABLE DEAD FUELS...THERE
IS HIGH POTENTIAL THAT CRITICAL FIRE WEATHER CONDITIONS WILL
OCCUR. COMPUTER MODELS ARE SHOWING THAT ANOTHER NIGHT OF STRONG
WINDS IS POSSIBLE THURSDAY NIGHT AND THE POTENTIAL EXISTS THAT
THE RED FLAG WARNING MAY NEED TO BE EXTENDED BEYOND THURSDAY
MORNING.

CAZ239-131700-
/O.CON.KLOX.FW.W.0003.090513T0000Z-090514T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-
333 PM PDT TUE MAY 12 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY DUE
TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY. 

NORTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH BELOW PASSES
AND CANYONS ARE POSSIBLE ALONG THE SOUTH COAST OF SANTA BARBARA
COUNTY BEGINNING LATE THIS AFTERNOON AND CONTINUING THROUGH
THURSDAY MORNING. THE STRONGEST WINDS WILL BE IN THE EVENING
HOURS EACH DAY. IN ADDITION...RELATIVE HUMIDITY VALUES WILL FALL
TO CRITICAL LEVELS WITH MINIMUMS VALUES IN THE TEENS AND EVEN
SINGLE DIGITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

CAZ252-131700-
/O.CON.KLOX.FW.W.0003.090513T0000Z-090514T1800Z/
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
333 PM PDT TUE MAY 12 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY DUE
TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY. 

NORTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 55 MPH THROUGH
PASSES AND CANYONS AND OVER RIDGES ARE POSSIBLE ACROSS THE SANTA
YNEZ RANGE BEGINNING LATE THIS AFTERNOON AND CONTINUING THROUGH
THURSDAY MORNING. THE STRONGEST WINDS WILL BE IN THE EVENING
HOURS. IN ADDITION...RELATIVE HUMIDITY VALUES WILL FALL TO
CRITICAL LEVELS WITH MINIMUMS VALUES IN THE TEENS AND EVEN SINGLE
DIGITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

WOFFORD
000 
WWUS86 KLOX 131709
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1009 AM PDT WED MAY 13 2009

...RED FLAG WARNING REMAINS IN EFFECT FOR THE SANTA YNEZ RANGE
AND THE SOUTH COAST OF SANTA BARBARA COUNTY UNTIL 11 AM THURSDAY
MORNING DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY...

.GUSTY SUNDOWNER WINDS ARE EXPECTED TO REINTENSIFY LATE THIS
AFTERNOON AND EVENING...BEGINNING IN A MORE NORTHWEST TO NORTH
DIRECTION. THE LOW LEVEL FLOW IS EXPECTED TO SHIFT TO A MORE
NORTHEASTERLY DIRECTION OVERNIGHT INTO EARLY THURSDAY MORNING...
FOCUSING THE STRONGEST WINDS IN THE MONTECITO HILLS AREA. 
FAVORED PASSES AND CANYONS IN SOUTHERN SANTA BARBARA COUNTY COULD
EXPERIENCE WIND GUSTS BETWEEN 50 AND 60 MPH...WITH HUMIDITIES LOWERING
INTO THE TEENS AND TEMPERATURES CLIMBING INTO THE 80S. 

ANOTHER ROUND OF STRONG SUNDOWNER WINDS ARE EXPECTED AGAIN LATE
THURSDAY AFTERNOON INTO THURSDAY NIGHT. AT THIS TIME...IT APPEARS
THAT HUMIDITY LEVELS MAY BE A BIT HIGHER DUE TO AN INFLUX OF LOW
LEVEL MOISTURE FROM THE NORTHEAST.


CAZ239-132300-
/O.CON.KLOX.FW.W.0003.000000T0000Z-090514T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-
1009 AM PDT WED MAY 13 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY DUE TO
GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY. 

AREAS OF NORTHWEST TO NORTH WINDS ARE EXPECTED TO REDEVELOP LATE
THIS AFTERNOON AND EVENING...INCREASING TO 25 TO 35 MPH WITH
LOCAL GUSTS TO 55 MPH BELOW PASSES AND CANYONS. THE WINDS ARE 
EXPECTED TO SHIFT TO A MORE NORTHEASTERLY DIRECTION OVERNIGHT INTO
EARLY THURSDAY MORNING... FAVORING THE MONTECITO HILLS AREA AT THAT
TIME. WIND PRONE AREAS AND FOOTHILL LOCATIONS WILL EXPERIENCE 
HUMIDITIES FALLING INTO THE TEENS WITH TEMPERATURES RISING INTO
THE 80S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

CAZ252-132300-
/O.CON.KLOX.FW.W.0003.000000T0000Z-090514T1800Z/
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
1009 AM PDT WED MAY 13 2009

...RED FLAG WARNING REMAINS IN EFFECT FOR THE SANTA YNEZ RANGE
UNTIL 11 AM PDT THURSDAY DUE TO GUSTY NORTH WINDS AND LOW
RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY. 

AREAS OF NORTHWEST TO NORTH WINDS ARE EXPECTED TO REDEVELOP LATE
THIS AFTERNOON AND EVENING...INCREASING TO 25 TO 40 MPH WITH LOCAL
GUSTS TO 60 MPH THROUGH PASSES AND CANYONS. THE WINDS ARE EXPECTED TO
SHIFT TO A MORE NORTHEASTERLY DIRECTION OVERNIGHT INTO EARLY
THURSDAY MORNING...FAVORING THE MONTECITO HILLS AREA AT THAT
TIME. HUMIDITY LEVELS ARE EXPECTED TO FALL INTO THE TEENS ACROSS THE
SANTA YNEZ RANGE...WITH TEMPERATURES RISING INTO THE 80S.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

GOMBERG
000 
WWUS86 KLOX 132159
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
259 PM PDT WED MAY 13 2009

...RED FLAG WARNING REMAINS IN EFFECT FOR THE SANTA YNEZ RANGE
AND THE SOUTH COAST OF SANTA BARBARA COUNTY UNTIL 11 AM THURSDAY
MORNING DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY...

.GUSTY SUNDOWNER WINDS ARE EXPECTED TO REINTENSIFY LATE THIS
AFTERNOON AND EVENING...BEGINNING IN A MORE NORTHWEST TO NORTH
DIRECTION. THE LOW LEVEL FLOW IS EXPECTED TO SHIFT TO A MORE
NORTHEASTERLY DIRECTION OVERNIGHT INTO EARLY THURSDAY MORNING...
FOCUSING THE STRONGEST WINDS IN THE MONTECITO HILLS AREA. FAVORED
PASSES AND CANYONS IN SOUTHERN SANTA BARBARA COUNTY COULD
EXPERIENCE WIND GUSTS BETWEEN 50 AND 60 MPH...WITH HUMIDITIES
LOWERING INTO THE TEENS AND TEMPERATURES CLIMBING INTO THE 80S.

ANOTHER ROUND OF SUNDOWNER WINDS ARE EXPECTED AGAIN LATE THURSDAY
AFTERNOON INTO THURSDAY NIGHT...SIMILAR IN STRENGTH AS TONIGHT.
AT THIS TIME...IT APPEARS THAT HUMIDITY LEVELS MAY BE A BIT
HIGHER DUE TO AN INFLUX OF LOW LEVEL MOISTURE FROM THE NORTHEAST.


CAZ239-141700-
/O.CON.KLOX.FW.W.0003.000000T0000Z-090514T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-
259 PM PDT WED MAY 13 2009

...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT THURSDAY DUE TO GUSTY 
NORTH WINDS AND LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY. 

AREAS OF NORTHWEST TO NORTH WINDS ARE EXPECTED TO REDEVELOP LATE
THIS AFTERNOON AND EVENING...INCREASING TO 25 TO 35 MPH WITH
LOCAL GUSTS TO 50 MPH BELOW PASSES AND CANYONS. THE WINDS ARE
EXPECTED TO SHIFT TO A MORE NORTHEASTERLY DIRECTION OVERNIGHT INTO
EARLY THURSDAY MORNING... FAVORING THE MONTECITO HILLS AREA AT
THAT TIME. WIND PRONE AREAS AND FOOTHILL LOCATIONS WILL EXPERIENCE
HUMIDITIES FALLING INTO THE TEENS WITH TEMPERATURES RISING INTO
THE 80S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

CAZ252-141700-
/O.CON.KLOX.FW.W.0003.000000T0000Z-090514T1800Z/
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
259 PM PDT WED MAY 13 2009

...RED FLAG WARNING IN EFFECT FOR THE SANTA YNEZ RANGE UNTIL 11 AM PDT
THURSDAY DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY. 

AREAS OF NORTHWEST TO NORTH WINDS ARE EXPECTED TO REDEVELOP LATE
THIS AFTERNOON AND EVENING...INCREASING TO 25 TO 40 MPH WITH
LOCAL GUSTS TO 60 MPH THROUGH PASSES AND CANYONS. THE WINDS ARE
EXPECTED TO SHIFT TO A MORE NORTHEASTERLY DIRECTION OVERNIGHT
INTO EARLY THURSDAY MORNING...FAVORING THE MONTECITO HILLS AREA
AT THAT TIME. HUMIDITY LEVELS ARE EXPECTED TO FALL INTO THE TEENS
ACROSS THE SANTA YNEZ RANGE...WITH TEMPERATURES RISING INTO THE
80S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

GOMBERG
000 
WWUS86 KLOX 141604
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
904 AM PDT THU MAY 14 2009

...RED FLAG WARNING REMAINS IN EFFECT FOR THE SANTA YNEZ RANGE
AND THE SOUTH COAST OF SANTA BARBARA COUNTY UNTIL 11 AM THURSDAY
MORNING DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY...

.THE GUSTY NORTH TO NORTHEAST WINDS AFFECTING THE PASSES AND
CANYONS OF THE SANTA YNEZ RANGE THIS MORNING WILL GRADUALLY
DIMINISH THROUGH THE DAY...ALLOWING THE RED FLAG WARNING TO EXPIRE
LATER THIS MORNING. TEMPERATURES WILL CLIMB WELL INTO THE 80S WITH
HUMIDITIES LOWERING INTO THE UPPER TEENS IN THE FOOTHILLS LATER
THIS AFTERNOON AS SUNDOWNER WINDS REDEVELOP. AT THIS TIME...IT
APPEARS THAT THE SUNDOWNER WINDS WILL BE MORE LOCALIZED AND NOT AS
STRONG AS LAST NIGHT. IN ADDITION...SOME MOISTURE FROM THE
INTERIOR IS EXPECTED TO RAISE HUMIDITIES OVERNIGHT...KEEPING
HUMIDITY LEVELS ABOVE CRITICAL RED FLAG THRESHOLDS.

CAZ239-141800-
/O.CON.KLOX.FW.W.0003.000000T0000Z-090514T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-
904 AM PDT THU MAY 14 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING. 

AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH LOCAL GUSTS TO
35 MPH BELOW PASSES AND CANYONS WILL GRADUALLY DIMINISH THROUGH THE
DAY. THE WINDS WILL MOSTLY BE CONFINED TO THE FOOTHILLS NEAR MONTECITO
THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

CAZ252-141800-
/O.CON.KLOX.FW.W.0003.000000T0000Z-090514T1800Z/
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
904 AM PDT THU MAY 14 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING. 

AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO
50 MPH THROUGH PASSES AND CANYONS WILL GRADUALLY DIMINISH THROUGH THE
DAY. THE WINDS WILL BE STRONGEST NEAR MONTECITO HILLS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

GOMBERG
000 
WWUS86 KLOX 141810
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1110 AM PDT THU MAY 14 2009

...RED FLAG WARNING ALLOWED TO EXPIRE FOR THE SANTA YNEZ RANGE AND
SANTA BARBARA SOUTH COAST...

.THE GUSTY NORTHERLY WINDS THAT AFFECTED THE WARNING AREA LAST
NIGHT AND EARLIER THIS MORNING HAS DIMINISHED...ALLOWING THE EXPIRATION
OF THE RED FLAG WARNING. SUNDOWNER WINDS ARE EXPECTED TO REDEVELOP TONIGHT
BUT ARE NOT EXPECTED TO BE AS STRONG. IN ADDITION...HUMIDITY LEVELS
ARE EXPECTED TO BE HIGHER TONIGHT...ABOVE CRITICAL RED FLAG THRESHOLDS.

CAZ239-252-141915-
/O.EXP.KLOX.FW.W.0003.000000T0000Z-090514T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
1110 AM PDT THU MAY 14 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

GOMBERG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at May 12, 9:25 AM PDT, 5 minutes earlier.

Area forecast discussion, May 12, 9:25 AM PDT, 5 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
925 AM PDT TUE MAY 12 2009

.SHORT TERM (TONIGHT-THU)...MARINE LAYER THIS MORNING AT LAX WAS
NEAR 2700 FT DEEP...WITH LOW CLOUDS MAINLY S OF POINT CONCEPTION.
SOME RADIATION FOG WAS ALSO NOTED OVER A FEW INLAND VALLEYS OF
SLO/SBA COUNTIES THIS MORNING AS WELL...BUT HAVE LARGELY DISSIPATED
AT MID MORNING. WITH THE DEEPENING MARINE LAYER AND EDDY CIRCULATION
OVER THE SOCAL BIGHT...THERE WAS PATCHY DRIZZLE ACROSS THE COASTAL
PLAIN AND INTO SOME OF THE VALLEYS EARLY THIS MORNING OVER VTU/L.A.
COUNTIES. THE MARINE LAYER CLOUDS ARE EXPECTED TO CLEAR BACK TO THE
COAST BY AFTERNOON WITH MOSTLY SUNNY SKIES EXPECTED IN ALL AREAS.
THE BIG STORY TODAY ARE THE WINDS WHICH WERE ALREADY GUSTING OVER 40
MPH OVER PARTS OF THE ANTELOPE VALLEY AND L.A./VTU MTNS. A HIGH WIND
WARNING IS IN EFFECT FOR THE ANTELOPE VALLEY THIS AFTERNOON INTO
THIS EVENING...AND ALSO FOR THE L.A./VTU MTNS TODAY THRU 3 AM
WEDNESDAY. WITH GUSTY WINDS EXPECTED ON THE CENTRAL COAST TODAY...
WILL BE ISSUING A WIND ADVISORY FOR THIS AREA AS WINDS SHOULD GUST
TO AT LEAST 35 MPH AT TIMES MAINLY THIS AFTERNOON INTO EARLY THIS
EVENING.

THE NORTHWEST TO NORTH FLOW IS EXPECTED TO INCREASE OVER THE SBA S
COAST AND MOUNTAINS THIS EVENING AS WELL AS THE N-S PRESSURE
GRADIENT INCREASES...WITH WINDS POSSIBLY GUSTING TO 60 MPH BELOW AND
THROUGH THE PASSES AND CANYONS THIS EVENING THRU LATE TONIGHT. IT
LOOKS LIKE THE STRONGEST WINDS MAY BE MAINLY AROUND AND WEST OF SAN
MARCOS PASS INCLUDING GAVIOTA PASS. WILL ALSO BE ISSUING A HIGH WIND
WATCH FOR THIS AREA THIS MORNING VALID FOR THIS EVENING THRU LATE
TONIGHT...PLEASE SEE LAXNPWLOX FOR DETAILS ON THE STRONG AND
POTENTIALLY DAMAGING WINDS OVER PORTIONS OF THE FORECAST AREA.

...REMAINDER FROM PREVIOUS DISCUSSION...

MORE WINDS WEDNESDAY WITH ADVISORIES VERY LIKELY IN THE MOUNTAINS...
THE SANTA MONICAS...AND THE SANTA CLARITA VLY. WARNINGS MAY BE
NEEDED IN THE MTNS.

ANOTHER SUNDOWNER WEDNESDAY NIGHT...A LITTLE STRONGER BY ABOUT 5 MPH
THAN TONIGHT. THE BIGGER STORY WILL BE THROUGH THE I-5 CORRIDOR
WHERE IT LOOKS LIKE ANOTHER ROUND OF WARNING LEVEL WINDS.

THURSDAY WILL BE QUITE A BIT LIKE WEDNESDAY...EXCEPT THAT A GOOD
SHOT OF UPPER LEVEL SUPPORT IS FORECAST OVER THE SBA SOUTH COAST.
THE WRF HAS BEEN A LITTLE WONKY WITH WINDS LATELY AND DO NOT
COMPLETELY TRUST IT...BUT HAVE TO BE WARY OF POSSIBLE WARNING LEVEL
WINDS THU MORNING. OTHERWISE LITTLE IF ANYTHING CHANGES
SYNOPTICALLY. THE NORTH GRADIENTS INCREASE WHILE THE WEST GRADIENTS
SUBSIDE SO THE ANTELOPE VLY WINDS WILL SLACKEN SOME.

.LONG TERM (FRI-MON)...THE EC AND GFS AGREE THAT FRIDAY WILL BE
BREEZY BUT NOT AS MUCH AS WED AND THU. IT WILL ALSO BE THE LAST DAY
OF THE WINDS AS THE NW FLOW SUBSIDED IN RESPONSE TO BUILDING HIGH
PRESSURE COMING UP FROM THE SOUTHWEST.

THE WEEKEND LOOKS WARM...VERY WARM AS A LARGE HIGH PRESSURE SYSTEM
SETS UP OVER THE AREA. THERE IS ENOUGH NE FLOW TO ELIMINATE THE
MARINE LAYER AND CAUSE A NICE COMPRESSIONAL BUMP UP FOR THE COASTS
AND VLYS. THE BEST OFFSHORE FLOW IS SATURDAY WHICH MAY MEAN THE
COASTS WILL HAVE PEAK TEMPS SAT. BUT HGTS INCREASE FURTHER SUNDAY
WHICH WOULD MAKE THAT THE WARMEST DAY OF THE WEEK FOR THE INTERIOR.
THE EC AND GFS DISAGREE ON HOW WARM WITH THE EC FCST ABOUT 5 DEGREES
WARMER THAN THE ALREADY WARM GFS. TRENDED TOWARDS THE GFS SOLN BUT
WILL MONITOR.

MONDAY IS SORT OF A TOSS UP WITH THE GFS FORECASTING COOLING AND THE
EC SHOWING ONE MORE DAY OF HEAT. BUMPED TEMPS DOWN A COUPLE OF
DEGREES FROM SUNDAYS AND WILL REASSESS THE SITUATION IN 24 HOURS.

&&

.AVIATION...

12/1100Z

1800 FOOT MARINE LAYER HAS PUSHED CLOUDS ACROSS THE COASTS AND MOST
VLYS. GOOD ONSHORE PUSH WILL HINDER BURN OFF TODAY. KOXR MAY
STRUGGLE TO CLEAR TODAY BUT OTHER TAFS WILL CLEAR A FEW HOURS LATER
THAN NORMAL AROUND NOON ON THE COAST AND LATE MORNING IN THE VALLEYS.

KLAX...GOOD CONFIDENCE IN TAF THROUGH 04Z WITH THIS MORNINGS BURN
OFF LIKELY WITH IN AN HOUR OF NOON FCST TIME. LOWER CONFIDENCE IN
CLOUDS RETURNING TONIGHT WITH CLOUDS LIKELY ARRIVING LATE BUT COULD
SEE LOWER CIGS IN SLIGHTLY BEFORE MIDNIGHT.

KBUR...GOOD CONFIDENCE IN TAF. SOME LLWS SETTING UP LATER TONIGHT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
HIGH WIND WATCH (SEE LAXNPWLOX).
RED FLAG WARNING (SEE LAXRFWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
GALE WATCH (SEE LAXMWWLOX).

&&

PUBLIC...SIRARD/RORKE
AVIATION...BRUNO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 12, 6:00 AM PDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT TUE MAY 12 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-131300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT TUE MAY 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

VERY STRONG WINDS WILL CERATE HAZARDS IN THE MOUNTAINS AND DESERTS
TODAY. ADDITIONALLY THE WINDS WILL CREATE HAZARDOUS AREAS OF QUARTER
MILE VISIBILITIES IN BLOWING SAND AND DUST. LOCAL DENSE FOG WILL
CREATE DRIVING HAZARDS IN SOUTHERN SANTA BARBARA COUNTY. MARINERS
WILL FACE A HAZARDOUS GALE ACROSS ALL THE OUTER WATERS.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

DANGEROUS WIND GUSTS TO 60 MILES PER HOUR WILL CONTINUE IN THE
MOUNTAINS WHILE ADVISORY LEVEL WIND GUSTS WILL BE LIKELY BELOW
PASSES AND CANYONS ACROSS THE COASTS AND VALLEYS. LOW HUMIDITIES
WILL COMBINE WITH THE WINDS TO PRODUCE A HAZARDOUS FIRE WEATHER
ENVIRONMENT. MARINERS WILL FACE A HAZARDOUS GALE ACROSS ALL THE
OUTER WATERS. A SIGNIFICANT HEAT WAVE WILL GRIP THE AREA OVER THE
WEEKEND.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 5:53 PM PDTWind AdvisoryLOX27 hr
May 12, 4:04 AM PDTHigh Wind WarningLOX55 hr
May 12, 10:03 AM PDTHigh Wind WatchLOX4 hr
May 12, 1:58 PM PDTWind AdvisoryLOXLos Angeles45 hr

Nearby

Red Flag Warnings in California, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.